Alert archive / Mississippi / Tornado Warnings in 2020

Tornado Warning 72, NWS New Orleans, LA

August 26, 2020Amite County, Wilkinson County, Mississippi; East Feliciana Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Aug 26, 2020, 5:40 PM CDT for Amite County, Wilkinson County, Mississippi; East Feliciana Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2020, 5:40 PM CDT (22:40 UTC)
Expired
Aug 26, 2020, 6:15 PM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties East Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 2:41 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

858 
WFUS54 KLIX 262240
TORLIX
LAC037-MSC005-157-262315-
/O.NEW.KLIX.TO.W.0072.200826T2240Z-200826T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
540 PM CDT Wed Aug 26 2020

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northeastern East Feliciana Parish in southeastern Louisiana...
  Southeastern Wilkinson County in southern Mississippi...
  Southwestern Amite County in southern Mississippi...

* Until 615 PM CDT.
    
* At 540 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Clinton, moving northwest at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Wilson around 555 PM CDT.
  Norwood around 600 PM CDT.
  Centreville around 605 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3088 9087 3083 9094 3097 9119 3100 9118
      3100 9124 3105 9133 3123 9110
TIME...MOT...LOC 2240Z 136DEG 29KT 3090 9095 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

PG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 26, 4:38 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 26, 4:38 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
438 PM CDT Wed Aug 26 2020

.SHORT TERM...

Hurricane Laura has rapidly intensified in the north-central Gulf
of Mexico today and is a strong category four storm, moving
towards the southwest Louisiana coastline. An outer band of Laura
has produced several small tornadic cells across the area this
afternoon. The forecast for our area is generally unchanged. The
strongest sustained winds will be felt along our coastline west of
the mouth of the Mississippi River and secondarily along the
Atchafalaya River basin. Surge and coastal flooding will continue
to be a concern this evening with the levels higher closer to the
center. As the outer bands of Laura pass through the area this
evening and tonight the main concern will be more tornadic and
will transition to heavy rain as Laura moves north into central
and northwest Louisiana tomorrow.

There are several watches, warnings and advisories in effect for
the area. Please refer to the Hurricane Local Statement and local
products for specific information on these hazards.

.LONG TERM...

It's probably not a surprise to anyone that the vast majority of
time today was spent on the short term part of the forecast. Rain
chances will be elevated through the weekend as Laura moves north
and then east as the system gets caught in the westerlies.

&&

.AVIATION...

Conditions have begun to deteriorate at some of the southernmost
terminals as Laura continues towards a landfall near the
Texas/Louisiana border and outer bands move into the area. Expect
periods of gusty winds and heavy rain possible at all terminals
with the higher likelihood as you move towards the coast. Will
handle TAFs with amendments as needed.

&&

.MARINE...

It goes without saying that the marine forecast is not a good
one. Tropical Storm conditions are expected west of the
Mississippi River with small craft conditions across the rest of
the coastal waters. Conditions will begin to slowly improve by
Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  86  75  87 /  50  80  40  80
BTR  79  87  76  89 /  80  90  40  80
ASD  78  90  76  90 /  60  90  40  80
MSY  81  89  79  90 /  80  80  40  70
GPT  80  87  77  87 /  40  70  40  70
PQL  78  90  76  89 /  40  60  40  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.

     Storm Surge Warning for LAZ056-059-065>069.

     Flash Flood Watch through Thursday evening for LAZ034>037-
     046>050-056>059-065>067-071-072.

     Coastal Flood Warning until 9 AM CDT Friday for LAZ040-049-050-
     057-058-060>062-064-070-072.

     Wind Advisory until 7 PM CDT Thursday for LAZ035>037-040-048>050-
     057-058-060>064-070>072.

GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
     536-538-557-577.

MS...Flash Flood Watch through Thursday evening for MSZ068>070.

     Coastal Flood Warning until 9 AM CDT Friday for MSZ080-081.

     Wind Advisory until 7 PM CDT Thursday for MSZ068-069.

     Coastal Flood Advisory until 9 AM CDT Friday for MSZ082.

GM...Tropical Storm Warning for GMZ552-555-570-572-575.

     Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
     538-557-577.

&&

In the hours before

Special weather statement, Aug 26, 12:44 PM CDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1244 PM CDT Wed Aug 26 2020

LAZ046-049-056-059-065>067-261815-
Lower Terrebonne-Iberville-Ascension-Upper Terrebonne-Lower
Lafourche-Assumption-Upper Lafourche-
1244 PM CDT Wed Aug 26 2020

...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN ASCENSION...
NORTHEASTERN TERREBONNE...SOUTHERN IBERVILLE...NORTHWESTERN LAFOURCHE
AND ASSUMPTION PARISHES...

At 1242 PM CDT, radar indicated showers were located along a line
extending from near Patterson Memorial Airport to Stephensville to 6
miles southeast of Montegut. Movement was northwest at 45 mph.

Wind gusts up to 50 mph are possible with these showers.

Locations impacted include...
Houma, Thibodaux, Napoleonville, St. Gabriel, Lockport, White Castle,
Mathews, Schriever, Gray, Paincourtville, Supreme, Raceland, Bayou
Sorrel, Labadieville, Montegut, Bayou Cane, Belle Rose, Chauvin and
Chackbay.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3029 9160 3024 9112 3008 9108 3006 9096
      2998 9096 2998 9093 2994 9093 2975 9057
      2932 9035 2968 9102 2964 9110 2981 9110
      2986 9120 2997 9126 3004 9122 3006 9137
      3010 9138 3010 9146 3023 9148 3024 9157
TIME...MOT...LOC 1742Z 139DEG 38KT 2975 9132 2978 9115 2941 9047

24/RR
Special weather statement, Aug 26, 1:08 PM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
108 PM CDT Wed Aug 26 2020

LAZ059-067-261845-
Lower Lafourche-Upper Lafourche-
108 PM CDT Wed Aug 26 2020

...A LINE OF SHOWERS WILL AFFECT EASTERN LAFOURCHE PARISH...

At 108 PM CDT, radar indicated showers were located along a line
extending from near Larose to 10 miles east of Port Fourchon.
Movement was northwest at 35 mph.

Wind gusts up to 50 mph are possible with these showers.

Locations impacted include...
Larose, Cut Off, Galliano, Golden Meadow, Des Allemands and Bayou
Gauche.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2934 9035 2933 9037 2988 9062 2976 9038
      2970 9035 2967 9016 2959 9015 2955 9019
      2947 9013 2946 9006 2938 9003 2930 9004
      2933 9010 2931 9013 2929 9012 2928 9010
      2921 9010 2921 9005 2916 9009
TIME...MOT...LOC 1808Z 153DEG 30KT 2954 9046 2915 9001

24/RR
Special weather statement, Aug 26, 1:39 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
139 PM CDT Wed Aug 26 2020

LAZ034-046>050-056>059-067-261945-
Iberville-Livingston-Ascension-Pointe Coupee-Lower
Lafourche-Assumption-St. John The Baptist-West Baton Rouge-Upper
Lafourche-St. James-East Baton Rouge-
139 PM CDT Wed Aug 26 2020

...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN ST. JOHN THE BAPTIST...
ASCENSION...ST. JAMES...WEST BATON ROUGE...SOUTHWESTERN POINTE
COUPEE...SOUTHWESTERN LIVINGSTON...IBERVILLE...NORTHEASTERN
LAFOURCHE...SOUTH CENTRAL EAST BATON ROUGE AND NORTHERN ASSUMPTION
PARISHES...

At 137 PM CDT, radar indicated showers were located along a line
extending from 9 miles east of Lake Fausse Pointe to Chackbay to 9
miles northeast of Port Fourchon. Movement was northwest at 35 mph.

Wind gusts up to 50 mph are possible with these showers. Tornadoes
may develop and move rapidly within this squall line.

Locations impacted include...
Baton Rouge, Gonzales, Donaldsonville, Plaquemine, Port Allen,
Napoleonville, Cut Off, Oak Hills Place, Galliano, Larose, Reserve,
St. Gabriel, Gramercy, Addis, Lutcher, Brusly, Lockport, Golden
Meadow, White Castle and Livonia.

If outdoors, consider seeking shelter inside a building. Stay tuned
for possible tornado warnings if rotation is noted on radar.

LAT...LON 3060 9175 3039 9076 3002 9052 2990 9054
      2979 9046 2976 9037 2940 9009 2925 9011
      2926 9012 2982 9072 2995 9125 3004 9123
      3010 9146 3023 9148 3026 9159 3045 9164
      3050 9175
TIME...MOT...LOC 1837Z 151DEG 30KT 3005 9149 2988 9076 2919 9005

24/RR
Local storm report, Aug 26, 1:57 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT WED AUG 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TORNADO          PAINCOURTVILLE          29.99N 91.05W
08/26/2020                   ASSUMPTION         LA   PUBLIC

            PUBLIC CALLED IN REPORT OF A TORNADO TOUCHDOWN NEAR
            PAINCOURTVILLE. NO DAMAGE REPORTED.

&&

DMANNING
Special weather statement, Aug 26, 2:46 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
246 PM CDT Wed Aug 26 2020

LAZ034>036-046>050-057>060-262045-
St. Charles-Iberville-Livingston-Ascension-East Feliciana-Pointe
Coupee-St. John The Baptist-West Baton Rouge-Upper Lafourche-St.
James-East Baton Rouge-West Feliciana-
246 PM CDT Wed Aug 26 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
ASCENSION...NORTHEASTERN ST. JAMES...ST. CHARLES...SOUTHERN WEST
FELICIANA...WEST BATON ROUGE...POINTE COUPEE...LIVINGSTON...
SOUTHWESTERN EAST FELICIANA...NORTHEASTERN IBERVILLE...NORTHEASTERN
LAFOURCHE AND EAST BATON ROUGE PARISHES...

At 245 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Krotz Springs to near St. Gabriel to
6 miles northeast of Larose. Movement was northwest at 55 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Baton Rouge, Zachary, Baker, Denham Springs, Gonzales, Port Allen,
New Roads, St. Francisville, Reserve, Hahnville, Laplace, Oak Hills
Place, St. Gabriel, Walker, Gramercy, Addis, Lutcher, Brusly,
Livingston and Livonia.

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.

LAT...LON 3098 9180 3038 9052 3033 9050 3030 9056
      3019 9060 3017 9050 3020 9045 2956 9019
      3025 9105 3053 9174 3071 9173 3086 9182
TIME...MOT...LOC 1945Z 137DEG 50KT 3056 9177 3030 9110 2962 9028

24/RR
Special weather statement, Aug 26, 3:20 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
320 PM CDT Wed Aug 26 2020

LAZ059>061-067-068-262045-
St. Charles-Lower Jefferson-Lower Lafourche-Upper Lafourche-Upper
Jefferson-
320 PM CDT Wed Aug 26 2020

...A STRONG THUNDERSTORM WILL AFFECT ST. CHARLES...NORTHEASTERN
LAFOURCHE AND NORTHWESTERN JEFFERSON PARISHES...

At 320 PM CDT, a strong thunderstorm was located 8 miles southwest of
Lafitte, or 9 miles northeast of Cut Off, moving northwest at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Hahnville, Avondale, Paradis, Luling, Boutte, Ama, Bayou Gauche,
Destrehan, Waggaman, St. Rose, Des Allemands, New Sarpy, Barataria,
Lafitte and New Orleans Armstrong Airport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.

LAT...LON 2990 9054 2991 9054 2992 9053 3003 9027
      2958 9008 2950 9026
TIME...MOT...LOC 2020Z 153DEG 36KT 2962 9021

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:22 PM CDTCoastal Flood AdvisoryLIX65 hr
Aug 26, 4:28 AM CDTFlash Flood WatchLIXAmite, Pike, Walthall, Wilkinson36 hr
Aug 26, 11:41 AM CDTWind AdvisoryLIXAmite, Wilkinson28 hr
Aug 26, 4:14 PM CDTCoastal Flood WarningLIX13 hr
Aug 25, 9:20 PM CDTSpecial Marine WarningLIX43 min
Aug 25, 9:32 PM CDTSpecial Weather StatementLIXSaint Charles, Saint James73 min
Aug 26, 2:14 AM CDTSpecial Marine WarningLIX31 min
Aug 26, 2:17 AM CDTSpecial Marine WarningLIX28 min
Aug 26, 8:57 AM CDTRiver Flood WarningLIXLivingston66 hr
Aug 26, 9:33 AM CDTSpecial Weather StatementLIXTerrebonne87 min
Aug 26, 11:24 AM CDTTornado WarningLIXEast Baton Rouge, Livingston, Saint Helena19 min
Aug 26, 11:30 AM CDTSpecial Weather StatementLIXTerrebonne90 min
Aug 26, 11:52 AM CDTTornado WarningLIXEast Baton Rouge, West Baton Rouge23 min
Aug 26, 12:14 PM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne31 min
Aug 26, 12:17 PM CDTTornado WarningLIXTerrebonne28 min
Aug 26, 12:28 PM CDTSpecial Weather StatementLIXJefferson32 min
Aug 26, 12:44 PM CDTSpecial Weather StatementLIXAssumption31 min
Aug 26, 1:08 PM CDTSpecial Weather StatementLIXLafourche37 min
Aug 26, 1:39 PM CDTSpecial Weather StatementLIXAscension, Iberville, Saint James, West Baton Rouge66 min
Aug 26, 1:50 PM CDTTornado WarningLIXAscension, Assumption, Iberville25 min
Aug 26, 1:52 PM CDTTornado WarningLIXAscension, Assumption, Iberville, Saint James23 min
Aug 26, 1:54 PM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville21 min
Aug 26, 1:55 PM CDTTornado WarningLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge20 min
Aug 26, 2:14 PM CDTTornado WarningLIXPointe Coupee, West Baton Rouge31 min
Aug 26, 2:16 PM CDTTornado WarningLIXEast Baton Rouge, West Baton Rouge29 min
Aug 26, 2:30 PM CDTTornado WarningLIXIberville, Pointe Coupee30 min
Aug 26, 2:32 PM CDTTornado WarningLIXAscension, East Baton Rouge, Iberville, West Baton Rouge28 min
Aug 26, 2:34 PM CDTTornado WarningLIXAscension, Saint James26 min
Aug 26, 2:46 PM CDTSpecial Weather StatementLIXAscension, East Baton Rouge, Livingston, Pointe Coupee, Saint Charles, Saint John the Baptist and 1 more59 min
Aug 26, 2:49 PM CDTTornado WarningLIXEast Baton Rouge, Pointe Coupee, West Baton Rouge26 min
Aug 26, 2:51 PM CDTTornado WarningLIXAscension, East Baton Rouge, Livingston24 min
Aug 26, 3:12 PM CDTTornado WarningLIXEast Baton Rouge, Livingston18 min
Aug 26, 3:20 PM CDTSpecial Weather StatementLIXSaint Charles25 min
Aug 26, 3:34 PM CDTTornado WarningLIXSaint Charles26 min
Aug 26, 3:35 PM CDTTornado WarningLIXSaint Charles25 min
Aug 26, 3:38 PM CDTTornado WarningLIXPointe Coupee, West Baton Rouge37 min
Aug 26, 3:48 PM CDTSevere Thunderstorm WarningLIXLivingston27 min
Aug 26, 3:58 PM CDTTornado Warning Tornado observedLIXSaint John the Baptist, Tangipahoa32 min
Aug 26, 4:00 PM CDTTornado WarningLIXLivingston30 min
Aug 26, 4:11 PM CDTTornado WarningLIXLivingston34 min
Aug 26, 4:13 PM CDTTornado WarningLIXEast Feliciana, Pointe Coupee, West Feliciana32 min
Aug 26, 4:19 PM CDTSpecial Marine WarningLIX26 min
Aug 26, 4:22 PM CDTTornado WarningLIXEast Baton Rouge, Livingston23 min
Aug 26, 4:41 PM CDTTornado WarningLIXEast Feliciana, Livingston, Saint Helena, Tangipahoa34 min
Aug 26, 5:09 PM CDTTornado WarningLIXEast Feliciana, Saint Helena36 min
Aug 26, 5:32 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena28 min
Aug 26, 5:49 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena26 min
Aug 26, 6:03 PM CDTTornado WarningLIXEast Feliciana27 min
Aug 26, 6:19 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Saint Helena26 min

Nearby

Tornado Warnings in Mississippi, 2020Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.